Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Can renal issues cause backache on the right-side below the waist?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 10608 Questions
Question
I'm having pain on the right side of my back just below my waist. I've had it for a couple of weeks now. Is that where your kidneys are?
Tue, 15 May 2018 in Back Pain
 
 
Answered by Dr. Praveen Tayal 55 minutes later
Brief Answer:
Can be a muscle pain.

Detailed Answer:
Hello,
Thanks for posting your query.
The pain below the waist is less likely to be due to a renal pain. The kidneys are located at the level of the waist. A muscle sprain also needs to be ruled out. In case the pain subsides with Naproxen rest and hot compress then a muscle pain is more likely.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal
Above answer was peer-reviewed by
 
Follow-up: Can renal issues cause backache on the right-side below the waist? 20 hours later
It's under my right back ribcage. If it's been hurting for 2 weeks it doesn't seem like a pulled muscle and the naproxin doesn't help.
 
 
Answered by Dr. Praveen Tayal 2 hours later
Brief Answer:
Can be renal cause.

Detailed Answer:
Hello.
Thanks for writing again.
If naproxen is not helping and the pain is not aggravated with change in posture then it can be renal pain. A renal calculus or infection can be ruled out after a urine test and ultrasound scan.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor